MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; TAP, BONE

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; TAP, BONE
Model Number 17109-055
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
During the procedure, a cannulated tap was inserted over the guide wire.While attempting to maintain the intended trajectory, the tap fractured, resulting in the threaded portion breaking off and remaining within the pedicle.The threaded fragment was subsequently removed from the pedicle.
 
Additional Manufacturer Narrative
Correction: h3.Yes.H6.Investigation findings: 3243.Investigation conclusions: 61.Device evaluation: visual inspection confirms that the tap has fractured at the 50 mm fluoro groove.The root cause is likely high torsional and bending loads.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
TAP, BONE
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key22542612
Report Number2027467-2025-00192
Device Sequence Number7001199
Product Code HWX
UDI-Device Identifier00190376192079
UDI-Public(01)00190376192079(10)NG106672
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17109-055
Device Catalogue Number17109-055
Device Lot NumberNG106672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age72 YR
Patient SexMale